Jump to content

short term benzo users


Recommended Posts

How long did it take to recover from withdrawal from short term use? like being on a benzo for about 1 month?

 

I'm not recovered by any means, but I was on a low dose for only 2 months -- I'm 7 months off.

Link to comment
Share on other sites

WTBNA,

7 months how is that possible? What are your lingering symptoms if you dont mind me asking? I thought short term users would heal sooner than that. ???:( Im so sorry your recovery is taking so long.

 

Link to comment
Share on other sites

WTBNA,

7 months how is that possible? What are your lingering symptoms if you dont mind me asking? I thought short term users would heal sooner than that. ???:( Im so sorry your recovery is taking so long.

 

My symptoms are not exactly lingering.. they are still intense at this point and all life consuming:  Extreme anxiety, fear/terror, paranoia, DP/DR, head pressure/pain/tingling, brain burning, teeth and jaw pain, some twitching on various parts of the body, can't get a clean breath of air, heart rate is not correct.

 

It feels like I've been on the stuff for years, but only two months.  Apparently this stuff can jack a few of us up, even on small doses for short periods of time. :(

Link to comment
Share on other sites

Hi BooBoo,

 

I was on Xanax 1-1.5 mgm daily for 3 months, which is relatively low dose, short term.  I had pretty intense symptoms the first couple of weeks after jumping off.  I had every symptom in the book, especially ataxia and weird spacey feelings.  Around week 2-3 I began to feel much better with nice windows of feeling great.  Now at 5 weeks out, I still feel some symptoms but they are fading and I am much better.  Initially I was nonfunctional due to the severe symptoms.  Now I can do almost everything even though I am a bit dizzy at times and have a constant dull headache.  Occasionally I will get an intense wave of a lot of my old symptoms but it usually doesn't last very long.  But everything is getting better.  Have hope, we do heal eventually! If you have only been on benzos a month you are ahead of the game.  It will only get harder the longer you take them.

 

WTBNA, I feel so bad for you!  Your body definitely reacted badly to such a short course of benzos.

 

MiniMinnie

Link to comment
Share on other sites

I was on Ativan for a total of 6 weeks including a poorly executed 2 wk. taper. I also took Zopiclone intermittently for 3 mos.

 

My severe symptoms of anxiety and fear and insomnia subsided immediately after quitting completely and I feel that I am one of the luckier ones in terms of my healing.

 

I am now 9 weeks out and have more good days than bad. The odd bit of anxiety once in awhile, persistent tinnitus, (but I had that to begin with) and fading d/r. So, basically everything is improving, but I do still get the odd day where I am kicked in the gut by depression and memories of the past, then I'll be fine the next day. It is definitely a roller coaster and I never quite know who I am going to wake up to. Accepting this fact has helped me a lot lately. I am trying to just go with it.

 

The good news for me is that despite those occasional bad days, I am usually that much stronger and happier afterwards. It is a slow progression, but I see the improvements. For sure.

 

Good luck in your recovery. This forum has been a God send in terms of support and educational info.

Link to comment
Share on other sites

Hi BooBoo

 

I was on Clonazepam (Klonopin) at 0.5mg/day for 3 and a half months (that includes a 1 month dry-cut taper).  I had at least 40 sxs in withdrawal... it was really really bad...

 

In 2 weeks I will be 1 year off. (OMG, I am just realizing that I will be 1 YEAR off as a type this  :D), and I am not healed yet.

I am not saying this to discourage you... and I hope for you it will be much sooner.  But if not, at least you will be mentally prepared for this to take a while.

 

I saw big improvements at 3 months and 6 months...

 

At 1 year off I still have on + off muscle tightness in neck/shoulders, full head/ pressure in head like being underwater, nausea, dizziness, anxiety...all of these things are on + off... I am MUCH MUCH better but not healed yet.

 

Hope for you things will be easier!

Link to comment
Share on other sites

You can see in my notes that I was a short term user as well.  I am now at 7 months and I still have issues.  My physical symptoms are gone.  No more pins and needles, no more muscle spasms, only slight headaches, no more crazy chest pains and breathing issues.  But I still suffer with the dizzy feelings, the boaty feelings, the sudden anxiety at times, slight headaches and head pains, and depressions.  These meds are no joke!  Horrible stuff!
Link to comment
Share on other sites

  • 3 weeks later...
Thanks guys for the input about your recovery. I am 3 weeks off and only feel muscle tenseness and slight jerks. I guess everyone heals at a different rate. Thank goodness we are all short term users! :angel: I know that you guys will heal 100%.
Link to comment
Share on other sites

×
×
  • Create New...